Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chitownqt

Should I continue??

Recommended Posts

OK, so i am finishing up my fifth month of accutane. My derm wanted to end it @ month 5 because she said that it didnt seem like it was working for me anyways (i had 3 new deep lesions when I saw her last month). I have had no new breakouts since (maybe 1 or 2 little baby pimples), so I think its finally kicking in, i hope. :pray: My derm did the math and said that at the end of this month, I would have already reached the 125 mg/kg dosage and that it wouldnt do any good to go further. I want to go in and beg her for another month, making my total course 6 months, instead of 5. Do you guys think its worth it?? Or should I just stop at 5?? It just seems that Ive gone this far...what will another month hurt?? I weigh 120lbs and my dosage for the first 3 months was 40mg and the last 2 months 60 mg. What do u guys think?? Thanks.

Share this post


Link to post
Share on other sites

this shows how different derms are. my dosage of 40,40,80,80,120 (weight: 127 lb)

i was cleared within weeks of my third month, still my doc pushed me ( almost against my will) all the way to 120 during my fifth month. i ended up taking 180 mg/kg cumulitive. although i must add i ended up with sideffects lingering so far 2.5 year post accutane.

ask him/her what his/her philosophy is.

Share this post


Link to post
Share on other sites

unforgiven2

That's crazy and shows how lame your derm was.

chitownqt

Post your pics. We have no ide how your acne looks like.

Share this post


Link to post
Share on other sites

I weighed 110 lbs during my course, and my dosage schedule was 40 mg/day first two months, 60 mg/day second three months, 80 mg/day last month. So, I was on a traditional six month course. If nothing else, I say go for the last month and see if your derm would be willing to raise the dosage for that last month. I had a fairly good sized pustule on my end of 5th month visit, so my doc raised the dosage for my last month on it. One more month couldn't hurt, especially if there's a chance it could make a serious difference in the efficacy of your course, long-term.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×